Skip to main content

Random Sections of Convex Bodies

Consider a convex body D in ℝn. We obtain an explicit formula expressing the distribution function of the distance between two random points uniformly and independently chosen in D in terms of the distribution function of the length of a random chord of D. As a corollary, we derive Kingman’s formula which connects the moments of these distributions.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    N. Aharonyan and V. Ohanyan, “Moments of the distance between two random points,” Model. Artif. Intell., 10, 64–70 (2016).

    Google Scholar 

  2. 2.

    J. Kingman, “Random secants of a convex body,” J. Appl. Probab., 6, 660–672 (1969).

    MathSciNet  Article  Google Scholar 

  3. 3.

    L. Santaló, Integral Geometry and Geometric Probability, Addison–Wesley Publ. Company (1976).

  4. 4.

    R. Schneider and W. Weil, Stochastic and Integral Geometry, Springer Verlag (2008).

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to T. Moseeva.

Additional information

Translated from Zapiski Nauchnykh Seminarov POMI, Vol. 486, 2019, pp. 190–199.

Translated by by T. Moseeva.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Moseeva, T. Random Sections of Convex Bodies. J Math Sci 258, 867–872 (2021). https://doi.org/10.1007/s10958-021-05585-y

Download citation